Florida, 2007

Hail in Florida, June 7, 2007

June 7, 2007 · NWS JAX · 1 event in 1 county or zone

It was another active day across the forecast area courtesy of the sea breezes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

It was another active day across the forecast area courtesy of the sea breezes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 7, 1:20 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 7, 1:20 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT THU JUN 7 2007

.SHORT TERM...DOPPLER RADARS ARE CURRENTLY SHOWING LITTLE IN THE
WAY OF SHOWER/TSTORM DEVELOPMENT. THIS IS LIKELY IN RESPONSE TO
MEAN LAYER RIDGE SLOWLY BUILDING TO THE REGION...RESULTING IN
SLIGHTLY DRIER AND MORE STABLE CONDITIONS. ANTICIPATE FOCUS AREA
THIS AFTERNOON ACROSS OUR EASTERN ZONES WHERE LOW-LEVEL SOUTHERLY
FLOW WILL CONVERGE WITH EAST COAST SEA BREEZE...AS EVIDENCED BY
CURRENT ACTIVITY. WITH WEAK STEERING FLOW...VERY WARM FREEZING
LEVEL/WET BULB ZERO HEIGHT ABOVE 12 KFT AND PRONOUNCED DRY
SLOTS...ANTICIPATE MAIN CONCERNS THIS AFTERNOON OF LOCALIZED
HEAVY RAINFALL AND GUSTY WINDS.

FRIDAY THROUGH SUNDAY...EASTERN PERIPHERY OF SUBTROPICAL RIDGE
WILL SLOWLY POSITION OVER THE AREA. THIS FEATURE WILL LIMIT
OVERALL ACTIVITY AND WITH AN EASTERLY FLOW DOMINATING IN THE LOWER
LEVELS...ANTICIPATE AFTERNOON CONVECTION TO FOCUS WEST OF U.S.
HIGHWAY 301 CORRIDOR. WILL CAP POPS BETWEEN 30 AND 40 PERCENT AS
MOISTURE WILL BE SOMEWHAT LIMITED AND DYNAMICS APPEAR ANEMIC AWAY
FROM SEA-BREEZE EFFECTS.

.LONG TERM (MON THRU THU)...
REGIONAL AREA WILL EXPERIENCE SHIFT OF SYNOPTIC WEATHER PATTERN
ON MONDAY AS EASTERN FRIDGE OF MEAN LAYER (SUBTROPICAL) RIDGE
BEGINS TO BREAK DOWN WHILE SERIES OF SHORTWAVE TROUGHS CARVE A
MEAN TROUGH OVER THE SEA SEABOARD. THIS WILL LIKELY DRIVE A WEAK
SURFACE BOUNDARY SOUTHWARD AND POSSIBLY ENTERING THE LOCAL AREA
EARLY MONDAY BEFORE DISSIPATING. ALTHOUGH MOISTURE AVAILABILITY
DOES NOT APPEARS IMPRESSIVE ON MONDAY...THE COMBINATION OF
INCREASING DYNAMICS AND INSTABILITY ALOFT WILL SUFFICE CHANCE POPS
ACROSS JAX CWA.

TUESDAY THROUGH THURSDAY...WEAKENING UPPER TROUGH WILL CONTINUE
TO PROVIDE DYNAMICS AND INSTABILITY...HOWEVER POSITION OF LOW
LEVEL RIDGE OVER THE AREA WILL ATTEMPT TO THWART DEVELOPMENT.
WILL INCLUDE LOW-END CHANCE POPS FOR THIS PERIOD...WITH FOCUS
LIKELY ACROSS THE INTERIOR AND DURING THE AFTERNOON DUE TO WEAK
STEERING FLOW COUPLED WITH SEA-BREEZE PROPAGATIONS.

&&

.AVIATION...OTHER THAN ISOLD AFTN/EVNG TSRA...VFR CONDITIONS
EXPECTED. INDICATED POTENTIAL FOR SHALLOW FOG IN TAFS TWRD DAWN.

&&

.MARINE...FAIRLY LIGHT WINDS AND LOW SEAS OVER NEXT SEVERAL DAYS
WITH HIGH PRESSURE OVER THE MARINE WATERS.  WEAK BACKDOOR FRONT
WILL MOVE OVER WATERS MON. NO MARINE HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  92  70  94 /  20  20  10  30
SSI  74  87  74  88 /  20  20  10  20
JAX  70  90  70  92 /  20  20  10  20
SGJ  72  86  71  87 /  20  20   0  20
GNV  68  91  69  92 /  20  30  20  20
OCF  69  91  68  93 /  20  30  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZAPPE/WOLF/
Hazardous weather outlook, Jun 7, 2:16 AM EST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 AM EDT THU JUN 7 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
316 AM EDT THU JUN 7 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

.HEADLINES...

.THUNDERSTORM IMPACT...THUNDERSTORMS WILL DEVELOP AGAIN TODAY
ALONG THE SEA BREEZES. HEAVY RAIN...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED EACH
DAY.

HEAT INDICES WILL APPROACH 100 DEGREES BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MMH

In the hours before

Special weather statement, Jun 7, 3:52 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT THU JUN 7 2007

FLZ040-072130-
MARION-
452 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...

AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHWEST MARION COUNTY.
THESE STRONG THUNDERSTORMS WILL AFFECT AREAS MAINLY BETWEEN RAINBOW
LAKES ESTATE AND OCALA EXTENDING SOUTH TO COUNTY LINE. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 7, 4:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT THU JUN 7 2007

GAZ152-072200-
BRANTLEY-
519 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600
PM EDT...

AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF NAHUNTA OR 4 MILES
EAST OF HICKOX...WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL
CONTINUE TO IMPACT RURAL AREAS SOUTHEAST OF NAHUNTA AND EAST OF
HICKOX THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Local storm report, Jun 7, 4:23 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             15 S OCALA              28.97N 82.13W
06/07/2007  E0.25 INCH       MARION             FL   EMERGENCY MNGR

&&

PP
Special weather statement, Jun 7, 4:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT THU JUN 7 2007

GAZ151-072215-
PIERCE-
526 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EDT...

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF BRISTOL...OR 7
MILES WEST OF PATTERSON...WITH LITTLE MOVEMENT. THIS STRONG
THUNDERSTORM WILL CONTINUE TO AFFECT AREAS AROUND BRISTOL THROUGH
615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 7, 4:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT THU JUN 7 2007

FLZ040-072215-
MARION-
527 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...EXTENDING ALONG AND WEST OF
INTERSTATE 75 FROM SUMTER COUNTY LINE TO NEAR LOWELL THROUGH 615 PM
EDT. THESE THUNDERSTORMS ARE DRIFTING TO THE NORTH..AND MAY IMPACT
OCALA AIRPORT...OCALA AND LOWELL THROUGH 615 PM. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 7, 4:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT THU JUN 7 2007

FLZ040-072215-
MARION-
535 PM EDT THU JUN 7 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...EXTENDING ALONG AND WEST OF
INTERSTATE 75 FROM THE SUMTER COUNTY LINE TO NEAR LOWELL. THESE
THUNDERSTORMS ARE DRIFTING TO THE NORTH..AND MAY IMPACT OCALA
AIRPORT...OCALA AND LOWELL THROUGH 615 PM. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE

The radar

The Tampa radar (KTBW), 158 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
June 7, 5:00 PM EST
Where
Marion County, 6 mi SW of Ocala
Measured
0.75 in hail
Reported by
Public
Coordinates
29.119, -82.200

The Royal Oaks Golf Club reported up to penny size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39769.